Alert archive / New York / Frost Advisories in 2006
Frost Advisory 2, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 12, 2006, 3:40 PM EDT for 4 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Passaic County, New Jersey. It took effect at Oct 13, 2006, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 3:40 PM EDT (19:40 UTC)
- In effect from
- Oct 13, 2006, 2:00 AM EDT
- Expired
- Oct 13, 2006, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 121940 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 340 PM EDT THU OCT 12 2006 ...MUCH COOLER AIR WILL ARRIVE TONIGHT... .THE COLD FRONT THAT CROSSED THE AREA THIS AFTERNOON WILL USHER IN A MUCH COOLER AIR MASS...WITH THE LIKELIHOOD OF FROST LATE TONIGHT AND POSSIBLE FREEZE CONDITIONS LATE FRIDAY NIGHT. CTZ005-006-NJZ002-NYZ067>070-130400- /O.NEW.KOKX.FR.Y.0002.061013T0600Z-061013T1300Z/ /O.NEW.KOKX.FZ.A.0001.061014T0500Z-061014T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 340 PM EDT THU OCT 12 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. AFTER A PARTLY CLOUDY EVENING WITH GUSTY WEST WINDS...SKIES WILL BECOME MOSTLY CLEAR AND WINDS WILL DIMINISH LATE TONIGHT. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S...WITH AREAS OF FROST LIKELY FROM LATE TONIGHT INTO EARLY FRIDAY MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP EVEN FURTHER ON FRIDAY NIGHT...TO JUST BELOW FREEZING IN MOST PLACES ACROSS THE LOWER HUDSON VALLEY AND SOUTHWEST CONNECTICUT. SOME UPPER 20S ARE POSSIBLE IN SHELTERED VALLEYS AND THE HIGHEST ELEVATIONS WELL INLAND. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GOODMAN
3 follow-up statements
000 WWUS71 KOKX 130246 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1046 PM EDT THU OCT 12 2006 ...MUCH COOLER AIR WILL ARRIVE TONIGHT... .THE COLD FRONT THAT CROSSED THE AREA THIS AFTERNOON WILL USHER IN A MUCH COOLER AIR MASS...WITH THE LIKELIHOOD OF FROST LATE TONIGHT AND POSSIBLE FREEZE CONDITIONS LATE FRIDAY NIGHT. CTZ005-006-NJZ002-NYZ067>070-131000- /O.CON.KOKX.FR.Y.0002.061013T0600Z-061013T1300Z/ /O.CON.KOKX.FZ.A.0001.061014T0500Z-061014T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 1046 PM EDT THU OCT 12 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. AFTER A MOSTLY CLOUDY EVENING WITH GUSTY WEST WINDS...SKIES WILL BECOME CLEAR AND WINDS WILL DIMINISH LATE TONIGHT. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S...WITH AREAS OF FROST LIKELY FROM LATE TONIGHT INTO EARLY FRIDAY MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP EVEN FURTHER ON FRIDAY NIGHT...TO JUST BELOW FREEZING IN MOST PLACES ACROSS THE LOWER HUDSON VALLEY AND SOUTHWEST CONNECTICUT. SOME UPPER 20S ARE POSSIBLE IN SHELTERED VALLEYS AND THE HIGHEST ELEVATIONS WELL INLAND. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KOKX 130814 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 414 AM EDT FRI OCT 13 2006 ...A WIDESPREAD FROST AND FREEZE EXPECTED TONIGHT... .THE FIRST COLD AIRMASS OF THE SEASON HAS ALREADY OVERSPREAD THE REGION. HIGH PRESSURE BUILDING OVER THE AREA TONIGHT WILL PRODUCE THE LIGHT WINDS AND CLEAR SKIES NECESSARY WITH THIS COLD AIRMASS TO CREATE FROST AND FREEZE CONDITIONS. CTZ005-006-NYZ067-068-070-131300- /O.UPG.KOKX.FZ.A.0001.061014T0500Z-061014T1200Z/ /O.NEW.KOKX.FZ.W.0001.061014T0600Z-061014T1200Z/ /O.CON.KOKX.FR.Y.0002.000000T0000Z-061013T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-ORANGE-PUTNAM- NORTHERN WESTCHESTER- 414 AM EDT FRI OCT 13 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S EARLY THIS MORNING...WITH AREAS OF FROST LIKELY. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO DROP RAPIDLY TONIGHT...TO JUST BELOW FREEZING ACROSS THE AREA. SOME UPPER 20S ARE POSSIBLE IN SHELTERED VALLEYS AND THE HIGHEST ELEVATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CTZ007-008-131700- /O.NEW.KOKX.FZ.W.0001.061014T0600Z-061014T1200Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 414 AM EDT FRI OCT 13 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO DROP RAPIDLY TONIGHT...TO JUST BELOW FREEZING ACROSS THE AREA. SOME UPPER 20S ARE POSSIBLE IN SHELTERED VALLEYS AND THE HIGHEST ELEVATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NJZ002-NYZ069-131300- /O.UPG.KOKX.FZ.A.0001.061014T0500Z-061014T1200Z/ /O.NEW.KOKX.FR.Y.0003.061014T0600Z-061014T1300Z/ /O.CON.KOKX.FR.Y.0002.000000T0000Z-061013T1300Z/ WESTERN PASSAIC-ROCKLAND- 414 AM EDT FRI OCT 13 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S EARLY THIS MORNING...WITH AREAS OF FROST LIKELY. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO DROP TO JUST ABOVE FREEZING TONIGHT...FORMING WIDESPREAD FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CTZ009>012-NJZ003>005-011-NYZ071-078>081-131700- /O.NEW.KOKX.FR.Y.0003.061014T0600Z-061014T1300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-UNION- SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 414 AM EDT FRI OCT 13 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S TONIGHT...FORMING AREAS OF FROST. LOCALIZED SUB-FREEZING TEMPERATURES ARE POSSIBLE IN AREAS SUCH AS THE PINE BARRENS OF LONG ISLAND AND THE SHELTERED VALLEYS OF SOUTHERN CONNECTICUT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KOKX 131251 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 851 AM EDT FRI OCT 13 2006 ...A WIDESPREAD FROST AND FREEZE EXPECTED TONIGHT... .THE FIRST COLD AIR MASS OF THE SEASON HAS ALREADY OVERSPREAD THE REGION. HIGH PRESSURE BUILDING OVER THE AREA TONIGHT WILL PRODUCE THE LIGHT WINDS AND CLEAR SKIES NECESSARY TO CREATE FROST AND FREEZE CONDITIONS. NJZ002-NYZ069-132100- /O.EXP.KOKX.FR.Y.0002.000000T0000Z-061013T1300Z/ /O.UPG.KOKX.FR.Y.0003.061014T0600Z-061014T1300Z/ /O.EXA.KOKX.FZ.W.0001.061014T0600Z-061014T1200Z/ WESTERN PASSAIC-ROCKLAND- 851 AM EDT FRI OCT 13 2006 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. THE FROST ADVISORY FOR TONIGHT IS NO LONGER IN EFFECT. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIR MASS IN PLACE WILL ALLOW TEMPERATURES TO DROP RAPIDLY TONIGHT...TO JUST BELOW FREEZING ACROSS THE AREA. SOME UPPER 20S ARE POSSIBLE IN SHELTERED VALLEYS AND THE HIGHEST ELEVATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CTZ005-006-NYZ068-070-132100- /O.EXP.KOKX.FR.Y.0002.000000T0000Z-061013T1300Z/ /O.CON.KOKX.FZ.W.0001.061014T0600Z-061014T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-NORTHERN WESTCHESTER- 851 AM EDT FRI OCT 13 2006 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIR MASS IN PLACE WILL ALLOW TEMPERATURES TO DROP RAPIDLY TONIGHT...TO JUST BELOW FREEZING ACROSS THE AREA. SOME UPPER 20S ARE POSSIBLE IN SHELTERED VALLEYS AND THE HIGHEST ELEVATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ067-132100- /O.EXP.KOKX.FR.Y.0002.000000T0000Z-061013T1300Z/ /O.CON.KOKX.FZ.W.0001.061014T0600Z-061014T1200Z/ ORANGE- 851 AM EDT FRI OCT 13 2006 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. MOST PLACES IN ORANGE COUNTY EXPERIENCED TEMPERATURES AT OR BELOW FREEZING LATE LAST NIGHT AND EARLY THIS MORNING. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIR MASS IN PLACE WILL ONCE AGAIN ALLOW TEMPERATURES TO DROP RAPIDLY TONIGHT...TO JUST BELOW FREEZING ACROSS THE AREA. SOME UPPER 20S ARE POSSIBLE IN SHELTERED VALLEYS AND THE HIGHEST ELEVATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CTZ007-008-132100- /O.CON.KOKX.FZ.W.0001.061014T0600Z-061014T1200Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 851 AM EDT FRI OCT 13 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIR MASS IN PLACE WILL ALLOW TEMPERATURES TO DROP RAPIDLY TONIGHT...TO JUST BELOW FREEZING ACROSS THE AREA. SOME UPPER 20S ARE POSSIBLE IN SHELTERED VALLEYS AND THE HIGHEST ELEVATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CTZ009>012-NJZ003>005-011-NYZ071-078>081-132100- /O.CON.KOKX.FR.Y.0003.061014T0600Z-061014T1300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-UNION- SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 851 AM EDT FRI OCT 13 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT WINDS...AND A COLD AIR MASS IN PLACE WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S TONIGHT...FORMING AREAS OF FROST. LOCALIZED SUB-FREEZING TEMPERATURES ARE POSSIBLE IN AREAS SUCH AS THE PINE BARRENS OF LONG ISLAND AND SOME SHELTERED VALLEYS OF SOUTHERN COASTAL CONNECTICUT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GOODMAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 12, 11:51 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Oct 12, 11:51 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1151 AM EDT THU OCT 12 2006
.NEAR TERM (THIS AFTERNOON)...
A STRONG COLD FRONT SITUATED OVER THE DELAWARE VALLEY WILL BE SLOW
TO MOVE THROUGH THE METROPOLITAN AREA THIS AFTERNOON...DUE TO A
HIGHLY AMPLIFIED FLOW SURROUNDING THE POLAR VORTEX NORTH OF THE
GREAT LAKES. 12Z NAM WRF AND GFS HAVE THE FRONT CLEARING EASTERN
LONG ISLAND AROUND 00Z. PRIOR TO THE PASSAGE...THERE WILL BE PLENTY
OF LOW AND MID LEVEL CLOUDS WITH A CAPPING INVERSION AT 900 MB. COLD
ADVECTION BEGINS IN EARNEST THIS AFTERNOON FOLLOWING THE COLD
FRONTAL PASSAGE. INCREASED MIXING WILL RESULT IN SOME GUSTY WINDS
WITH STRONG PRESSURE RISE-FALL COUPLETS...ESPECIALLY LATE THIS
AFTERNOON AND THE FIRST HALF OF THIS EVENING.
REMOVED THE MENTION OF SHOWERS BASED ON RADAR TRENDS AND A DRYING
VERTICAL MOISTURE PROFILE. THERE MAY BE A FEW SPRINKLES...PRIMARILY
NORTH AND WEST OF NYC. IN ADDITION...AFTERNOON MAX TEMPS WERE
KNOCKED DOWN A FEW DEGREES DUE TO THE CLOUD COVER PRECEDING THE
FRONT.
&&
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
A COLD NIGHT IS ON TAP...AS 850 HPA TEMPERATURES BY FRIDAY MORNING
WILL BE ABOUT 15 DEGREES C COLDER THAN THEY ARE RIGHT NOW. ADD TO
THAT A 20-25 DAM DROP IN THE 1000-500 HPA THICKNESS AND THE STRENGTH
OF THE COLD AIR ADVECTION FROM THIS AFTERNOON THROUGH TONIGHT IS
EVIDENT. SKIES WILL CLEAR OUT...HOWEVER WE MAY NOT SEE IDEAL
RADIATIONAL COOLING CONDITIONS AS WINDS ARE EXPECTED TO STAY UP
OVERNIGHT (10-15 MPH IN THE CITY AND 5-10 MPH ELSEWHERE). THIS WILL
BE KEY...AS IF WINDS BECOME LIGHT EVEN FOR AN HOUR OR TWO IN SOME OF
THE OUTLYING AREAS...THEN WE COULD SEE TEMPERATURES DROP DOWN FAR
ENOUGH FOR FROST TO BECOME A CONCERN. FOR NOW...EXPECT ENOUGH COLD
AIR ADVECTION AND A TIGHT ENOUGH PRESSURE GRADIENT TO KEEP US FROM
DECOUPLING.
ON FRIDAY...A WAVE WILL DEVELOP ALONG THE BAROCLINIC ZONE OFF THE
MID-ATLANTIC COAST. MODELS HAVE BEEN PRETTY CONSISTENT IN
ADVERTISING THIS FEATURE...EVEN IF IT IS TOUGH TO IMAGINE ENOUGH
DYNAMICAL SUPPORT THAT FAR AWAY FROM THE POLAR VORTEX OR AVAILABLE
MOISTURE TO PRODUCE THAT MUCH PRECIPITATION. HOWEVER...ON THE FLIP
SIDE...ANY FEATURE THAT DEVELOPS ALONG THE MID-ATLANTIC COAST WILL
LIKELY SEE MORE OF A NORTHERLY COMPONENT IN ITS MOVEMENT THAN THE
MODELS INDICATE DUE TO THE HIGHLY ANOMALOUS STRENGTH OF THE POLAR
VORTEX. WILL INCLUDE A SLIGHT CHANCE OF SHOWERS ACROSS EASTERN LONG
ISLAND AND EXTREME SOUTHEASTERN CONNECTICUT FRIDAY AFTERNOON AND
NIGHT AS MODELS SKIRT THE DEVELOPING LOW JUST TO OUR OUR. DO NOT
HAVE ENOUGH CONFIDENCE TO GO DRY AT THIS POINT.
THE POLAR VORTEX TRENDS WEAKER AND FLATTER ON SATURDAY...WHICH WILL
ALLOW FOR THE ELONGATED HIGH PRESSURE EXTENDING FROM THE NORTHERN
PLAINS TO THE SOUTHEASTERN STATES TO NUDGE CLOSER TO THE REGION.
THIS WILL PROVIDE FOR A COOL BY DRY DAY.
&&
.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
6Z GFS WAS IN REASONABLE AGREEMENT WITH PREFERRED HPC SOLUTION OF
0Z GFS ENSEMBLE MEAN SOLUTION...WHICH PROVIDED REASONABLE
CONTINUITY WITH YESTERDAY/S LINE OF THINKING. 12Z GFS IS A BIT
MORE PROGRESSIVE WITH SYSTEMS BY THE END OF THE FORECAST
PERIOD...12Z SLOWER...CURRENT FORECAST FAVORS MORE OF THE SLOWER
12Z ECMWF...WHICH IS GOOD GIVEN HISTORICAL STRENGTH OF ECMWF IN
LONGER TERM.
EXPECT THINGS TO BE DRY THROUGH SUNDAY NIGHT AS HIGH PRESSURE
BUILDS OVER NORTHEAST U.S. COULD END UP WITH SOME WARM FRONTAL
PRECIPITATION MONDAY (SLIGHT CHANCE) BUT MORE LIKELY MONDAY NIGHT
(CHANCE POPS). BOUNDARY THEN STALLS OUT NEAR REGION INTO
WEDNESDAY...SO HAVE CHANCE POPS THROUGH THEN.
&&
.AVIATION...
CLOUDS ALONG AND AHEAD OF THE SURFACE COLD FRONT NEAR THE PA/NJ
BOARDER BEING STUBBORN TO MIX OUT. THE INCREASED CLOUD COVER AND
INVERSION AT 900 MB (12Z OKX) WILL LIKELY RESULT IN MOSTLY CLOUDY
SKIES UNTIL FRONTAL PASSAGE OCCURS LATER THIS AFTERNOON. EXPECT
MAINLY MVFR CEILINGS UNTIL THAT TIME. THE BACK EDGE OF THE CLOUDS
WILL APPROACH THE NYC METRO AREA BETWEEN 18Z AND 20Z...AND AROUND
00Z ACROSS EASTERN LONG ISLAND. VFR CONDITIONS THEREAFTER AS HIGH
PRESSURE RIDGES INTO THE AREA TONIGHT.
&&
.MARINE...
WINDS GENERALLY BELOW SCA LEVELS THROUGH EARLY AFTERNOON ACROSS ALL
WATERS. A STRONG COLD FRONTAL PASSAGE THIS AFTERNOON...WITH GOOD
PRESSURE RISES AND CAA IN ITS WAKE SHOULD HAVE WINDS INCREASING FOR
A PERIOD THIS EVENING ACROSS ALL WATERS. WITH RAPIDLY INCREASING
MIXING THIS EVENING AND WINDS 25 TO 30 KT JUST 1000 FT OFF THE
SURFACE...THINK THAT MARGINAL SCA WINDS COULD BE MIXED DOWN FROM
LATE AFTERNOON TILL AROUND MIDNIGHT ACROSS ALL WATERS.
HIGH PRESSURE BEGINS TO NOSE INTO THE REGION FROM THE SW TONIGHT
WITH WINDS FALLING BELOW SCA ACROSS ALL WATERS LATE...AND SEAS BY
DAYBREAK FRIDAY. SUB SCA WINDS AND SEAS WITH OFFSHORE FLOW FRIDAY
AND FRIDAY NIGHT AS HIGH PRESSURE SCOOTS ACROSS THE REGION. WINDS
AND SEAS MAY COME BACK UP TO MARGINAL SCA OVER EASTERN OCEAN WATERS
SATURDAY AFTERNOON/EVENING AS DEVELOPING OFFSHORE LOW TRACKS NE AND
GREAT LAKES LOW TRACKS INTO ONTARIO....WITH TIGHT EASTERLY GRADIENT
OVER THE REGION AND GOOD MIXING OVER THE WATERS.
GENERALLY NEED 1.5 TO 2 FT DEPARTURES FOR MINOR FLOODING DURING THIS
AFTERNOONS HIGH TIDE CYCLE. BY THIS TIME...THE FLOW WILL HAVE TURNED
OFFSHORE FOR A FEW HOURS AND WILL BE INCREASING...SO NOT EXPECTING
MUCH OF A PROBLEM. THE ONE PLACE WE MAY SEE SOME LOCAL MINOR
FLOODING IS ALONG THE SOUTH SHORE BACK BAYS...WHERE DEPARTURES ARE
CURRENTLY AROUND 1.5 FT AND WATER DRAINAGE IS ALWAYS SLOW.
&&
.HYDROLOGY...
GENERALLY BETWEEN ONE AND TWO INCHES OF QPF HAD FALLEN OVERNIGHT.
A FEW ISOLATED LOCALES WHERE BANDING OCCURRED REPORTED BETWEEN THREE
AND FOUR INCHES...MOST OF WHICH FELL OVER THE COURSE OF ONLY A
COUPLE OF HOURS. RECEIVED NUMEROUS REPORTS OF STREET FLOODING...AND
A FEW REPORTS OF MORE SERIOUS ROAD CLOSURES AND/OR FORCED CAR
ABANDONMENT. DUE TO THE RECENT STRETCH OF DRY WEATHER...SIGNIFICANT
RISES ON AREA RIVERS AND STREAMS WERE KEPT WITHIN BANKS. THUS...NO
PROBLEMS ARE ANTICIPATED AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ355 UNTIL 2 AM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ350-353 UNTIL 8 AM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ330-335-338 FROM 5 PM THURSDAY
TO 2 AM FRIDAY.
&&Hazardous weather outlook, Oct 12, 4:39 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 439 AM EDT THU OCT 12 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-130845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 439 AM EDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-130845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 439 AM EDT THU OCT 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR WIND GUSTS UP TO 25 KT FROM LATE THIS AFTERNOON INTO TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ355-130845- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 439 AM EDT THU OCT 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ROUGH SEAS OF 3 TO 6 FT. THERE WILL BE WIND GUSTS UP TO 25 KT THIS AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ350-353-130845- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 439 AM EDT THU OCT 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ROUGH SEAS OF 3 TO 6 FT. THERE WILL BE WIND GUSTS UP TO 25 KT THIS AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR EARLY FRIDAY FOR ROUGH SEAS OF 3 TO 5 FT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:49 PM EDT | Flash Flood Warning | OKX | Suffolk | 86 min |
| Oct 12, 3:40 PM EDT | Freeze Watch | OKX | Orange, Putnam, Rockland, Westchester | 13 hr |
Nearby
Frost Advisories in New York, 2006Frost Advisories in Connecticut, 2006Frost Advisories in New Jersey, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.